Alert archive / Nebraska / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Omaha, NE

February 19, 20166 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Feb 19, 2016, 11:52 AM CST for 6 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2016, 11:52 AM CST (17:52 UTC)
Expired
Feb 19, 2016, 5:00 PM CST
In force
5 hr
Issued by
NWS Omaha, NE

Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -486 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-486 m²/s²
0-3 km storm-relative helicity
-123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WWUS83 KOAX 191752
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1152 AM CST FRI FEB 19 2016

DEFAULT OVERVIEW SECTION
NEZ088>093-192300-
/O.NEW.KOAX.FW.W.0001.160219T1752Z-160219T2300Z/
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1152 AM CST FRI FEB 19 2016

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 5 PM CST THIS AFTERNOON.

* AFFECTED
  AREA...JEFFERSON...GAGE...JOHNSON...NEMAHA...PAWNEE...AND
  RICHARDSON COUNTIES.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN
  INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR
  BURNING SHOULD BE AVOIDED THIS AFTERNOON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Feb 19, 6:02 AM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Feb 19, 6:02 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
602 AM CST FRI FEB 19 2016

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 310 AM CST FRI FEB 19 2016

POTENTIAL FOR STRONG WINDS TODAY...THEN CONTINUED RELATIVELY MILD
THROUGH THE WEEKEND...ARE THE MAIN FORECAST HIGHLIGHTS.

POTENT MID LEVEL SHORTWAVE WAS RACING EAST THROUGH THE DAKOTAS THIS
MORNING...WITH 120KT 300 MB JET NOTED JUST SOUTH OF THE WAVE KNIFING
ACROSS NORTHERN NEBRASKA. LAYER WINDS WERE GENERALLY WESTERLY
THERE...AIDING IN EFFICIENT DOWNWARD MOMENTUM TRANSFER WHERE SURFACE
GUSTS HAVE TOPPED 50KT IN NORTHWEST NEBRASKA. SURFACE LOW ATTENDANT
TO SHORTWAVE WAS IN NORTH CENTRAL SOUTH DAKOTA AS OF 2 AM...AND WILL
QUICKLY TRANSLATE EAST TO THE TWIN CITIES BY 15Z. TRAILING SURFACE
TROUGH WILL SWEEP THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS
MORNING AS WELL...WITH 8 MB 3-HOUR PRESSURE RISES FOLLOWING AS PER
GFS. SHALLOW STABLE LAYER IN PARTS OF EASTERN NEBRASKA AND WESTERN
IOWA AND TIME OF DAY MAY LIMIT STRONGEST GUSTS SOMEWHAT...BUT GIVEN
REPORTS TO THE WEST AND STRONG PRESSURE RISES...SEE NO REASON WE
WILL NOT SEE OCCASIONAL WIND GUSTS OVER 40 MPH FOR A PERIOD THIS
MORNING. NORTHEAST NEBRASKA BEING CLOSER TO LOW MAY HAVE EASIEST
TIME MIXING WINDS TO THE SURFACE...BUT WITH WARMER TEMPERATURES
SUGGESTING ALREADY COUPLED FLOW IN SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA...WILL NOT TAKE MUCH TO SEE A PERIOD OF ADVISORY LEVEL WINDS
THERE. THUS WILL MAINTAIN CURRENT WIND ADVISORY THROUGH NOON FOR ALL
OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SLACKENING PRESSURE GRADIENT
WITH SYSTEM WELL TO THE EAST THIS AFTERNOON POINTS TO DECREASING
WINDS THEN.

OTHERWISE WE ARE LOOKING AT A RELATIVELY MILD WEEKEND WITH ABOVE
NORMAL TEMPERATURES THROUGH SUNDAY. SUNSHINE AND WEST TO SOUTHWEST
WINDS THIS AFTERNOON...COMBINED WITH A MILD START TO THE
DAY...SHOULD PUSH HIGHS WELL INTO THE 60S AGAIN. GENERALLY ZONAL MID
LEVEL FLOW CONTINUES SATURDAY...BUT HEIGHTS WILL GRADUALLY BE
SUPPRESSED SOUTH AND LOWER ATMOSPHERIC TEMPS COOL. BUT STILL NOT
DRAMATIC COOLING YET...THUS TEMPS IN THE 50S AND 60S LOOK GOOD.
HEIGHTS/TEMPS FALL MUCH FURTHER SUNDAY AS SHORTWAVE SWINGS SOUTHEAST
FROM THE NORTHERN ROCKIES AND DRIVES COOL FRONT THROUGH THE PLAINS
SATURDAY NIGHT. HIGHS SUNDAY IN THE 40S AND 50S ARE STILL ABOUT 10
DEGREES OR MORE ABOVE NORMAL.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 AM CST FRI FEB 19 2016

OVERALL COOLER CONDITIONS ARE FORECAST THROUGH MUCH OF NEXT WEEK.
DEEP CYCLONE CENTERED OVER NORTHERN HUDSON BAY WILL EJECT OCCASIONAL
IMPULSES FROM THE CANADIAN HIGH PLAINS INTO THE MIDDLE OF THE
CONUS...EVENTUALLY CARVING OUT A DEEP TROUGH OVER THE EASTERN HALF
OF THE COUNTRY. MEANWHILE DEEP LOW IN THE GULF OF ALASKA WILL
GRADUALLY ELONGATE SOUTHWARD...EFFECTIVELY PUMPING UP RIDGE ALONG
THE WEST COAST. THUS NORTHWESTERLY MID LEVEL FLOW WILL BE
MAINTAINED OVER THE CENTRAL PLAINS MUCH OF THE WEEK...KEEPING
COOLER TEMPS IN PLACE AS THE 0C 850 LINE WOBBLES BACK AND FORTH
ALONG THE MID MISSOURI RIVER VALLEY REGION. A COUPLE OF MORE
PRONOUNCED SHORTWAVES ROLLING INTO THE AREA TUESDAY AND THURSDAY
COULD TRIGGER A BOUT OF PRECIPITATION FROM TIME TO TIME...BUT
MODEL CONSISTENCY ON TIMING/MAGNITUDE/TRACK IS LOW...THUS WILL
MAINTAIN DRY FORECAST FOR NOW. OTHERWISE WE SHOULD EXPECT LOWS IN
THE 20S AND HIGHS IN THE 40S MUCH OF THE WEEK.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 557 AM CST FRI FEB 19 2016

STRONG WINDS WILL BE PRIMARY FEATURE IN THE EARLY PART OF THE
PERIOD WITH GUSTS 40 TO 45KTS POSSIBLE THROUGH 16Z. GRADUAL
DECREASE THEREAFTER THROUGH 21Z. OUTSIDE OF THE STRONG WINDS VFR
CONDITIONS WILL PREVAIL.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL NOON CST TODAY FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY UNTIL NOON CST TODAY FOR IAZ043-055-056-069-079-
     080-090-091.

&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...FOBERT
Hazardous weather outlook, Feb 19, 4:04 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
404 AM CST FRI FEB 19 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-200015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
404 AM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT THROUGH NOON FOR ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA. WEST WINDS NEAR 30 MPH WITH GUSTS TO
50 MPH WILL CONTINUE MUCH OF THE MORNING BEFORE GRADUALLY
DECREASING BY LATE MORNING AND EARLY AFTERNOON. A COLD FRONT
SWEEPING THROUGH THE REGION...TIED TO A STRONG LOW PRESSURE SYSTEM
MOVING INTO SOUTHERN MINNESOTA...WILL BE RESPONSIBLE FOR THE
STRONG WINDS. THE WINDS WILL DECREASE AS THIS SYSTEM MOVES FARTHER
AWAY FROM OUR AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.